MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0630
Medical Device Problem Codes Detachment Of Device Component (1104); Retraction Problem (1536); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2018-00429, 3005168196-2018-00430.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coils.During the procedure, the physician successfully placed three ruby coils in the target location using a lantern delivery microcatheter (lantern).While advancing a fourth ruby coil (f66607) into the lantern, the physician experienced resistance; therefore, the ruby coil was removed and not used.The physician then successfully placed multiple ruby coils in the target location.Next, the physician advanced another ruby coil (f72714) through the lantern but subsequently removed the ruby coil, in order to reposition the lantern.This ruby coil was rinsed in saline after being removed but detached outside of the patient as the physician attempted to retract it into its introducer sheath.The physician, therefore, continued the procedure and successfully placed multiple ruby coils in the target location.The physician then attempted to advance one last ruby coil (f68921), however, the ruby coil kept kicking out of the aneurysm as it was being advanced.It was reported that the aneurysm was densely packed at this point.Upon attempting to retract the ruby coil from the lantern, it unintentionally detached within the lantern.The lantern was therefore removed with the detached ruby coil inside.The procedure ended at this point because the target location was successfully embolized.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device was initially available for return; however, additional information obtained on 12 april 2018 indicated that the device was no longer available fro return; therefore, the report was updated accordingly.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00429, 3005168196-2018-00430.The hospital disposed of the device.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7300045
Report Number3005168196-2018-00431
Device Sequence Number1823467
Product Code HCG
UDI-Device Identifier00814548013190
UDI-Public00814548013190
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/12/2024
Device Catalogue NumberRBY4C0630
Device Lot NumberF68921
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR